MAUDE Adverse Event Report: ETHICON INC. GUT PL FAG UD 18IN 5-0 S/A PC-1 PRM MP; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL FAG UD 18IN 5-0 S/A PC-1 PRM MP; SUTURE, ABSORBABLE, NATURAL
Model Number 1915G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a mohs procedure on (b)(6) 2022 and suture was used.During the procedure, the needles were breaking and suture was being weak and breaking.There were no patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: when was the sutures being weak and breaking (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? removing from packaging with needle holders they would break off.2-3 out of 10 are breaking.When was the needles broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify both removal and on patient.It was reported the product code "0030h" (e-z clean pncl rkr hlstr) however, sutures and needles are not related to this product, could you please confirm the correct product code for this event? ethicon 1915.Could you please confirm the quantity of products involved in this event? (b)(4).Did the event occur during one or multiple patient procedures? mutiple days on multiple patients.What is the total number of procedures? unknown, 30-50.Have any of these events been previously reported to ethicon? no.If this event occurred in multiple procedures, please provide the following information for each patient event.What was the name of the procedure? mohs facial, mohs arms, mohs torso, along with countless regular procedures.What was the procedure date? (b)(6).Was there any adverse consequence associated with the patient? no.Please provide the lot number: no lot number on packaging.Device return status: medline rep 3458 in possession of effected product.

Brand Name
GUT PL FAG UD 18IN 5-0 S/A PC-1 PRM MP
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16095758
Report Number2210968-2023-00052
Device Sequence Number6669178
Product Code GAL
UDI-Device Identifier10705031002913
UDI-Public10705031002913
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1915G
Device Catalogue Number1915G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Initial Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown